Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 70, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2019, 1:04 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 1:04 AM CDT (06:04 UTC)
- Expired
- May 8, 2019, 2:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 9:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.9
The text
As transmitted.
461 WUUS54 KTSA 080604 SVRTSA OKC113-117-080700- /O.NEW.KTSA.SV.W.0070.190508T0604Z-190508T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 104 AM CDT Wed May 8 2019 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Osage County in northeastern Oklahoma... Southeastern Pawnee County in northeastern Oklahoma... * Until 200 AM CDT. * At 104 AM CDT, severe thunderstorms were located along a line extending from 7 miles northeast of Grainola to 3 miles east of Quay, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Tulsa... Bartlesville... Sand Springs... Pawhuska... Skiatook... Hominy... Cleveland... Barnsdall... Sperry... Wynona... Jennings... Avant... Westport... Osage... Hallett... Blackburn... Terlton... Maramec... Elgin... Foraker... A Tornado Watch remains in effect until 500 AM CDT for northeastern Oklahoma. LAT...LON 3700 9600 3617 9600 3616 9669 3700 9657 TIME...MOT...LOC 0604Z 253DEG 34KT 3700 9653 3617 9666 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$
2 follow-up statements
177 WWUS54 KTSA 080633 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 133 AM CDT Wed May 8 2019 OKC113-117-080700- /O.CON.KTSA.SV.W.0070.000000T0000Z-190508T0700Z/ Osage OK-Pawnee OK- 133 AM CDT Wed May 8 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR OSAGE AND SOUTHEASTERN PAWNEE COUNTIES... At 133 AM CDT, severe thunderstorms were located along a line extending from 4 miles southwest of Sedan to 2 miles northwest of Westport, moving northeast at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Tulsa... Bartlesville... Sand Springs... Pawhuska... Skiatook... Hominy... Cleveland... Barnsdall... Sperry... Wynona... Avant... Westport... Osage... Terlton... Elgin... Bigheart... Bartlesville Municipal Airport... Osage Hills State Park... Walnut Creek State Park... Hulah... A Tornado Watch remains in effect until 500 AM CDT for northeastern Oklahoma. LAT...LON 3700 9600 3617 9600 3616 9656 3700 9640 TIME...MOT...LOC 0633Z 229DEG 42KT 3708 9622 3625 9636 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$
762
WWUS54 KTSA 080657
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
157 AM CDT Wed May 8 2019
OKC113-117-080706-
/O.EXP.KTSA.SV.W.0070.000000T0000Z-190508T0700Z/
Osage OK-Pawnee OK-
157 AM CDT Wed May 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE AND SOUTHEASTERN PAWNEE
COUNTIES WILL EXPIRE AT 200 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds up to 50 mph are still
possible with these thunderstorms.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
LAT...LON 3700 9600 3617 9600 3616 9656 3700 9640
TIME...MOT...LOC 0656Z 253DEG 34KT 3714 9597 3631 9611
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:58 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 7, 11:58 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1158 PM CDT Tue May 7 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Expansive line of storms is steadily expanding through central OK and will continue eastward overnight. Terminals in western AR will not be impacted until much later tonight and likely with a more weakened state of storms. Several hours of light to moderate rain and periodic thunder is possible behind the leading edge w/ improving conditions thereafter from west to east. Additional storm chances may develop into NE OK late tomorrow afternoon and evening. && .PREV DISCUSSION... /Issued 933 PM CDT Tue May 7 2019/ DISCUSSION... Updated zones was mainly to add tornado watch 149 headlines to parts of NE OK this evening. Adjusted pops through 06z across eastern Oklahoma based on latest radar trends. Area of storms out in western OK still expected to develop into a squall line and advance towards northeast OK later tonight. Timing per the CAM solutions has line of convection entering northeast Oklahoma between 07z- 08z. The primary severe threat will be straight line winds, however the potential for brief spinup tornadoes will be mainly west of highway 75. The line of storms is expected to weaken as it moves further across eastern Oklahoma and northwest Arkansas towards sunrise. Updated ZFP/PFM/AFM already sent. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 75 54 64 / 90 80 30 10 FSM 65 74 63 73 / 40 100 40 10 MLC 65 74 60 68 / 70 90 30 10 BVO 63 75 52 62 / 90 70 30 10 FYV 63 70 60 67 / 40 90 40 10 BYV 62 72 61 68 / 40 80 40 10 MKO 64 73 58 66 / 80 90 30 10 MIO 63 72 55 62 / 70 90 40 10 F10 64 74 56 66 / 90 80 30 10 HHW 65 74 64 75 / 60 100 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, May 7, 11:19 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1119 PM CDT Tue May 7 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1119 PM CDT Tue May 7 2019
...SEVERE STORMS LIKELY TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA....Northeast Oklahoma, mainly west of highway 75.
ONSET...Around Midnight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Around Midnight.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Around Midnight.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Around Midnight.
DISCUSSION...
A line of severe thunderstorms is expected to move into eastern
Oklahoma between Midnight and 2 AM, then sweep through the area
through sunrise Wednesday morning. Low level wind shear ahead of
this line will be sufficient for brief spinup tornadoes, mainly to
the west of Highway 75 in northeast Oklahoma. The line should weaken
gradually as it moves toward western Arkansas, however the damaging
wind threat will persist over much of eastern Oklahoma.
Additionally, locally heavy rainfall will be possible and may lead
to flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...No Hazards.
EXTENDED DISCUSSION...
A line of thunderstorms will continue to advance across southeast
Oklahoma and northwest Arkansas Wednesday morning. Damaging winds
are the primary threat, with an isolated short-lived tornado and
large hail possible.
At this time, severe weather potential appears increasingly
limited later Wednesday and Wednesday night. Surface instability
ahead of an advancing cold front will likely be hampered by
convection from earlier Wednesday. However, isolated severe
weather remains possible across northeast Oklahoma with Large hail
and damaging winds as the main threats. The stronger storms will
also be capable of producing locally heavy rainfall and flash
flooding. Storms will be exiting western Arkansas Thursday
morning as the cold front moves east.
Isolated thunderstorms are possible Saturday across southeast
Oklahoma and western Arkansas. Severe weather is not expected.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter network activation will likely be needed through the
morning Wednesday, and possibly again by late Wednesday afternoon.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 7, 10:09 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1009 PM CDT Tue May 7 2019
OKZ054-059-080345-
Osage OK-Pawnee OK-
1009 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 1045 PM CDT...
At 1009 PM CDT, a strong thunderstorm was located 3 miles north of
Glencoe, moving north at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Sooner Lake...
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
LAT...LON 3660 9704 3664 9705 3661 9668 3621 9682
3625 9682 3625 9692 3633 9693 3634 9703
3651 9703 3651 9701 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
TIME...MOT...LOC 0309Z 189DEG 27KT 3628 9693The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| May 7, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| May 8, 12:11 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 8, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 60 min |
| May 8, 1:11 AM CDT | Special Weather Statement | TSA | Creek | 64 min |
| May 8, 1:51 AM CDT | Special Weather Statement | TSA | Tulsa, Washington | 54 min |
| May 8, 2:15 AM CDT | Special Weather Statement | TSA | Tulsa | 60 min |
| May 8, 2:28 AM CDT | Special Weather Statement | TSA | Nowata, Rogers | 62 min |
| May 8, 3:05 AM CDT | Special Weather Statement | TSA | Wagoner | 55 min |
| May 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 8, 3:16 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa | 59 min |
| May 8, 4:02 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 58 min |
| May 8, 4:04 AM CDT | Special Weather Statement | TSA | Delaware, Ottawa | 41 min |
| May 8, 5:36 AM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| May 8, 6:17 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 3 hr |
| May 8, 6:24 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 51 min |
| May 8, 6:57 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 48 min |
| May 8, 7:00 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 45 min |
| May 8, 7:15 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 8, 7:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| May 8, 7:44 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 3 hr |
| May 8, 7:51 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 3 hr |
| May 8, 7:58 AM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| May 8, 8:10 AM CDT | River Flood Warning | TSA | Okmulgee | 7 days |
| May 8, 8:26 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 6 days |
| May 8, 9:17 AM CDT | River Flood Warning | TSA | Creek | 26 hr |
| May 8, 2:31 PM CDT | River Flood Warning | TSA | Muskogee | 36 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.